Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

July 7, 2021Knox County, Marion County, Morrow County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 7, 2021, 9:28 PM EDT for Knox County, Marion County, Morrow County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 9:28 PM EDT (01:28 UTC)
Expired
Jul 7, 2021, 10:15 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH

Counties Knox County, OH, Marion County, OH, Morrow County, OH

The radar

The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS81 KCLE 080128
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
928 PM EDT Wed Jul 7 2021

OHZ036-037-047-080215-
Marion-Morrow-Knox-
928 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT MARION...MORROW AND KNOX
COUNTIES...

At 928 PM EDT, a strong thunderstorm was located over Richwood, or 14
miles north of Marysville, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier,
Cardington, Centerburg, Prospect, Danville, La Rue, Morral, Waldo,
Chesterville, Sparta, Waterford, Caledonia, New Bloomington, Edison,
Green Camp and Marengo.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4027 8274 4035 8275 4036 8293 4041 8292
      4042 8294 4044 8325 4051 8325 4051 8342
      4069 8340 4070 8286 4061 8262 4055 8262
      4055 8235 4057 8218 4024 8220
TIME...MOT...LOC 0128Z 215DEG 24KT 4044 8334 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 8:29 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 7, 8:29 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
829 PM EDT Wed Jul 7 2021

...00Z TAF Aviation and Near Term Forecast Update...

.SYNOPSIS...
A stationary front will linger over Lake Erie tonight, before
moving southeast across the area Thursday into Thursday night.
High pressure will begin to build in from the west Friday
through Saturday as a stationary front lingers to the south of
the area over the weekend.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
800 pm update...
We have started decreasing the over all POPs for the rest of the
evening as the atmosphere has been mostly worked over from the
afternoon and evening convection. After talking with SPC and our
neighboring offices, we will expire most of the severe storm
watch for the area but continue for the far eastern zones for a
little longer. Most of the severe weather threat has greatly
diminished for the evening.

Previous discussion...
The near term will kick off with quite a
bit of active weather as scattered to widespread showers and
thunderstorms develop along outflow boundaries and a lake breeze
boundary. The main driving force for this is a stationary front
that is draped across Lake Erie. Convection is disorganized due
to marginal effective bulk shear values (20 to 30 knots), but
MLCAPE and MUCAPE values of at least 2000 to 2500 J/kg along
with dew points in the upper 60s to lower 70s are providing
sufficient instability for thunderstorm development and
intensification. Damaging wind gusts are the primary threat
through this evening, although large hail cannot be ruled out.
Storms are producing heavy rainfall rates and the disorganized,
training nature of storms will produce a threat for localized
flooding. Expect convection to begin to wane after 00Z tonight,
although isolated to widely scattered showers and perhaps a few
thunderstorms may linger through the overnight hours. Don't
expect severe weather overnight tonight, although locally heavy
rainfall will remain possible. Overnight lows will fall into the
upper 60s to lower 70s.

The aforementioned front will finally begin to progress
southeast on Thursday afternoon as low pressure moves over Lake
Erie. This will provide an additional opportunity for showers
and thunderstorms Thursday morning and afternoon. CAPE will be
a bit lower with MLCAPE values of 1500 to 2000 J/kg, but
increased effective shear values of 30 to 40 knots combined with
a stronger trigger will provide a threat for isolated damaging
wind gusts within more robust convection. However, lingering
cloud cover/stratus from any overnight convection may inhibit
thunderstorm development. Precip chances should decrease by
Thursday evening, with only a slight chances to chances of
scattered showers Thursday night. Highs will be in the upper 70s
to lower 80s and lows will fall into the much cooler low to mid
60s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Westerly flow move a short wave from west to east across Lake
Erie and northern Ohio Friday morning through Friday evening.
However, west flow ahead of the wave will displace precipitable
water values of 1.5 to 1.7 inches early Friday morning to 1 inch
by noon Friday. As a result, rain chances will decrease from
west to east through the day period on Friday. At the surface, a
cold front will continue to east of the forecast area Friday. A
weak surface high quickly settle in over Lower Michigan late
Friday. Lower thickness values and slight cold air advection
behind the short wave and surface front will yield below normal
temperatures on Friday with highs in the mid to upper 70s.

Going into the weekend, the next system/upper-level trough will move
east-southeast over the northern and central plains. A surface
inverted trough/low will develop from the Mid Mississippi Valley to
southern Lake Michigan on Saturday. Precipitable water values will
rebound from 0.6 inch to 1.9 inches by Sunday morning. GFS is
slightly more aggressive the southerly flow and more moisture than
Euro with these fields...Euro is 12 hours slower with the
transition. Rain chances will slowly return from west to east on
Saturday but higher chances of rain is likely on Sunday. Instability
will lag and we will maintain thunder Sunday for now. Below normal
temperatures are expected as long as we remain on the cool side of
the front.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Upper level trough will evolve into a closed low over the mid-
Mississippi valley, circulating in place through at least Monday,
before lifting northeast across the Great Lakes Monday night into
Tuesday. At the surface, the low pressure near MO/IL slowly lifts
north across the Great Lakes through Tuesday. The associated warm
front will sweep north across the forecast Sunday night. This will
result in a chance of showers and thunderstorms each day/night
through at least Tuesday night. GFS and Euro diverge as GFS has the
associated trough axis swinging through mid day Tuesday while Euro
keeps the axis west of the area through Wednesday. Will maintain a
chance of rain through Tuesday night.

&&

.AVIATION /00Z Thursday THROUGH Monday/...
We are expecting generally VFR to MVFR conditions outside any
scattered showers or storms across the area for this TAF period
tonight through Thursday afternoon. We are expecting ceilings
to drop later tonight to either side of marginal MVFR 3000 to
4000 feet. Some guidance indicate a potential for some IFR
ceilings but was not confident at this time to mention it in the
TAF. We could see some patchy light fog 3sm to 5sm develop
after 09z tonight for areas that saw rainfall today. Any
scattered showers and isolated thunderstorms this evening will
slow decrease by 03z this evening. We will see scattered showers
possible Thursday morning with a chance for scattered storms
again Thursday afternoon after 18z with a frontal passage late
in the afternoon. Winds will be light and variable tonight to
light southerly or southwesterly on Thursday 5 to 10 knots.

Outlook...Non-VFR within occasional showers and thunderstorms
Thursday night through Friday morning. Non-VFR possible in
periodic showers and thunderstorms Saturday through Monday.

&&

.MARINE...
A relatively weak wind field can be expected through the forecast
period. Southwest winds with persist today until a stationary moves
south to over Lake Erie tonight. A low will move east along this
boundary on Thursday with a cold front moving in behind this on
Thursday nigh with northwest flow ensuing Friday. This boundary
settles south of Lake Erie, remaining there through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Griffin/Maines
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Griffin
MARINE...FZ
Hazardous weather outlook, Jul 7, 8:49 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
849 PM EDT Wed Jul 7 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ002-003-090100-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie-
849 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-090100-
Northern Erie-
849 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

There is a moderate risk for rip currents tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 7, 8:13 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
813 PM EDT Wed Jul 7 2021

OHZ014-023-033-080100-
Mahoning-Trumbull-Ashtabula Inland-
813 PM EDT Wed Jul 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...NORTHERN
MAHONING AND SOUTHEASTERN ASHTABULA COUNTIES...

At 812 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near North Bloomfield to near Warren to
near Lordstown. Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Cortland, Newton Falls, Lordstown, Kinsman, North Bloomfield,
Andover, Vienna Center, Hilltop, Maplewood Park, Bristolville,
Leavittsburg, Austintown and Struthers.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.

LAT...LON 4107 8052 4101 8100 4111 8100 4126 8097
      4149 8087 4164 8052
TIME...MOT...LOC 0012Z 248DEG 25KT 4145 8080 4129 8083 4111 8091

Sefcovic
Local storm report, Jul 7, 8:36 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     5 ENE MEDINA            41.17N 81.79W
07/07/2021                   MEDINA             OH   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF NICHOLS AND
            WILBUR ROAD.

&&

CAMPBELL
Local storm report, Jul 7, 8:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     3 NNW TOLEDO            41.71N 83.60W
07/07/2021                   LUCAS              OH   BROADCAST MEDIA

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
            LASKEY AND DOUGLAS ROADS.

&&

RC
Local storm report, Jul 7, 9:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
903 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     2 NW CRANESVILLE        41.92N 80.37W
07/07/2021                   ERIE               PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN ALONG AND NEAR RAILROAD
            TRACK WEST OF ORE DOCKS ROAD.

&&

RC
Local storm report, Jul 7, 9:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 NNW TOLEDO            41.72N 83.60W
07/07/2021                   LUCAS              OH   BROADCAST MEDIA

            TREE DOWN ON HOUSE.

&&

RC
Special weather statement, Jul 7, 9:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
928 PM EDT Wed Jul 7 2021

OHZ036-037-047-080215-
Marion-Morrow-Knox-
928 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT MARION...MORROW AND KNOX
COUNTIES...

At 928 PM EDT, a strong thunderstorm was located over Richwood, or 14
miles north of Marysville, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier,
Cardington, Centerburg, Prospect, Danville, La Rue, Morral, Waldo,
Chesterville, Sparta, Waterford, Caledonia, New Bloomington, Edison,
Green Camp and Marengo.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4027 8274 4035 8275 4036 8293 4041 8292
      4042 8294 4044 8325 4051 8325 4051 8342
      4069 8340 4070 8286 4061 8262 4055 8262
      4055 8235 4057 8218 4024 8220
TIME...MOT...LOC 0128Z 215DEG 24KT 4044 8334

Campbell

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:13 PM EDTSpecial Weather StatementCLETrumbull47 min
Jul 8, 12:26 PM EDTSpecial Weather StatementCLECrawford, Huron, Lorain49 min
Jul 8, 2:08 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Holmes, Medina, Summit, Wayne52 min
Jul 8, 2:17 PM EDTAreal Flood AdvisoryCLECuyahoga97 min
Jul 8, 2:30 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga30 min
Jul 8, 2:57 PM EDTSpecial Weather StatementCLEGeauga, Holmes, Mahoning, Portage, Stark, Trumbull48 min
Jul 8, 3:11 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull49 min
Jul 8, 3:20 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Trumbull40 min
Jul 8, 3:36 PM EDTAreal Flood AdvisoryCLEStark68 min
Jul 8, 3:54 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull37 min
Jul 8, 3:45 PM EDTSevere Thunderstorm WarningCLECrawford47 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.